Could your child’s ADHD drug stop his heart?

That “THUNK!” you just heard was the other shoe dropping.

A new Dutch study has confirmed that ADHD drugs could be dangerous, and even deadly, for your kids.

Now if you’re thinking it doesn’t take a genius to figure out that feeding young children (or anyone for that matter) powerful stimulant drugs isn’t going to end well, I couldn’t agree more. But apparently what seems obvious to you and me, isn’t always so clear to those blinded by the shine of the Big Pharma alter where they worship.

The enormous study, following 714,000 children in Denmark for an average of 9 and a half years, found that the ADHD pills they’re handing out like samples at the supermarket these days, could be putting your child’s or grandchild’s heart in grave danger.

But danger is a huge understatement, because it turns out that popular prescription ADHD pills could double your child’s risk of a potentially deadly heart condition.

The tykes who took those powerful stimulants were twice as likely to have an irregular heartbeat, high blood pressure or heart disease. And as if little children suffering with life threatening heart issues wasn’t bad enough, the news just got worse from there… much worse.

Heart risks DOUBLED for kids!

Shockingly, children taking methylphenidates ADHD meds, such as Ritalin and Concerta, were also more likely to suffer full cardiac arrest!

Now of course there was a lot of hemming, hawing and backpedaling by the researchers. They called the risk “small,” and were quick to emphasize the rarity of the heart problems. But, in the end, they also had to reluctantly admit it was a very “real” risk as well.

One ludicrous headline I read even claimed that the experts said the findings should not cause alarm. Um, okay, right.

Call me crazy, but there’s simply no reason in the world that a perfectly healthy child—a child smack dab in the best years of his life—should suddenly have his heart just give out on him.  And when that does happen, I would call that a BIG reason for alarm.

But what’s REALLY shocking here is not that there’s been a connection made between ADHD drugs and cardiac arrests in kids, but rather that we’ve already known these bad news drugs are linked to sudden deaths in children for over five years now!

If you were a Guide to Good Health reader back in 2009, you might remember me writing to you about a frightening study that led the study’s authors to conclude that there may be a six to seven-fold increased risk of death among healthy kids taking stimulant drugs like Ritalin!

And this wasn’t some obscure, unpublished study in a country you’ve never even heard of, either. This was a case-controlled study, conducted right here in the good old US of A and funded by none other than the FDA itself. You just can’t get any more mainstream than that.

Yes, we’ve know about this apparent connection between kids dying and ADHD drugs for at least five years now. And yet the number of ADHD drug prescriptions flying off of prescription pads has been skyrocketing.

We’re even shoving these poisonous pills down the throats of babies as young as two! (Click here to get the whole tragic tale of those drugged toddlers.)

Targeting the true cause of ADHD

And perhaps the biggest tragedy of all is that there’s no reason to resort to these powerful stimulant drugs in the first place. Not only are they often very ineffective over the long-term, I’ve found that the vast majority of cases of “hyperactivity” are actually undiagnosed food allergies or sensitivities.

You can try a simple elimination diet at home to see if this is the case for your fidgety child or grandchild. Start by dropping all refined sugars, artificial flavors, artificial colors, preservatives (except for natural vitamin C), and flavor enhancers like MSG from your child’s diet for a full week. If you notice better concentration or behavior you’ve probably found your culprit.

If you don’t see any improvements try eliminating dairy next… including milk, yogurt, cheese, butter, ice cream and many packaged products (check labels carefully!). Dairy can linger in the system for a long time, so keep your child off these foods for at least two to three weeks.

If your child or grandchild is still having trouble sitting still or concentrating, don’t give up, and don’t give in to a dangerous stimulant. It’s just time to pull in the big guns. Take your child to see a holistic or integrative medicine doctor who can help you get to the bottom of his symptoms, and design a personalized plan that you… and especially your child… can live with.